Alert archive / Colorado / Red Flag Warnings in 2006

Red Flag Warning 6, NWS Denver/Boulder, CO

April 13, 200619 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 13, 2006, 4:23 AM MDT for 19 counties in Colorado. It took effect at Apr 13, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2006, 4:23 AM MDT (10:23 UTC)
In effect from
Apr 13, 2006, 10:00 AM MDT
Expired
Apr 13, 2006, 7:36 PM MDT
In force
10 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 22 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3352 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 131023
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
423 AM MDT THU APR 13 2006

COZ215-216-238>251-131830-
/O.UPG.KBOU.FW.A.0004.060413T1600Z-060414T0300Z/
/O.NEW.KBOU.FW.W.0006.060413T1600Z-060414T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...LARAMIE RIVER VALLEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...
TARRYALL...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
423 AM MDT THU APR 13 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS THE
FOOTHILLS AND PALMER DIVIDE AREAS BY LATE MORNING. SOME GUSTS TO
40 MPH ARE POSSIBLE DURING THE AFTERNOON. OVER THE PLAINS
SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED TO DEVELOP BY
AFTERNOON WITH SOME GUSTS TO 30 MPH POSSIBLE.  IN
ADDITION...RELATIVE HUMIDITY READINGS ARE EXPECTED TO DROP TO
AROUND 10 PERCENT BY THE AFTERNOON. THE GUSTY WINDS AND LOW
HUMIDITY READINGS COULD PRODUCE CONDITIONS FAVORABLE FOR RAPID
GROWTH OF WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

COZ214-131830-
/O.NEW.KBOU.FW.W.0006.060413T1600Z-060414T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK
423 AM MDT THU APR 13 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED TO DEVELOP ACROSS THE
AREA BY LATE MORNING. SOME GUSTS TO 35 MPH ARE POSSIBLE DURING THE
AFTERNOON. IN ADDITION...RELATIVE HUMIDITY READINGS ARE EXPECTED
TO DROP TO 5 TO 10 PERCENT BY THE AFTERNOON. THE GUSTY WINDS AND
LOW HUMIDITY READINGS COULD PRODUCE CONDITIONS FAVORABLE FOR RAPID
GROWTH OF WILDFIRES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KBOU 132104
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
ISSUED BY NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT THU APR 13 2006

COZ214>216-238>251-140300-
/O.CON.KBOU.FW.W.0006.000000T0000Z-060414T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
304 PM MDT THU APR 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE OVER THE FOOTHILLS
AND PALMER DIVIDE AREAS THROUGH THIS EVENING...WITH SOME GUSTS TO
40 MPH POSSIBLE LATE THIS AFTERNOON. OVER THE PLAINS SOUTHWEST
WINDS OF 10 TO 20 MPH ARE EXPECTED...WITH GUSTS TO 30 MPH AT
TIMES. IN ADDITION... RELATIVE HUMIDITY READINGS ARE EXPECTED
REMAIN IN THE 5 TO 10 PERCENT RANGE THROUGH EARLY EVENING. THE
GUSTY WINDS AND LOW HUMIDITY READINGS COULD PRODUCE CONDITIONS
FAVORABLE FOR RAPID GROWTH OF WILDFIRES. CONDITIONS WILL IMPROVE
AFTER 9 PM MDT THIS EVENING AS WINDS DECREASE AND RELATIVE
HUMIDITY SLOWLY INCREASES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 140136
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
736 PM MDT THU APR 13 2006


COZ214>216-238>251-140245-
/O.CAN.KBOU.FW.W.0006.000000T0000Z-060414T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
736 PM MDT THU APR 13 2006

...RED FLAG WARNING IS CANCELLED FOR THE FRONT RANGE...PALMER 
DIVIDE AND NORTHEAST PLAINS OF COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING. 

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING IN THE AREAS
COVERED BY THIS WARNING. FURTHERMORE VERY LOW RELATIVE HUMIDITIES
OBSERVED ACROSS THE AREA EARLY THIS EVENING...WILL GRADUALLY RISE
AS TEMPERATURES FALL WITH SUNSET. THEREFORE THE RISK OF WILDLAND 
FIRE GROWTH AND SPREAD WILL DECREASE SIGNIFICANTLY IN THE NEXT
HOUR OR TWO.


$$
BAKER
000 
WWUS85 KBOU 140143 CCA
RFWBOU

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
742 PM MDT THU APR 13 2006


COZ214>216-238>251-140245-
/O.COR.KBOU.FW.W.0006.000000T0000Z-060414T0300Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ESTES PARK...GLENDEVEY...
LARAMIE RIVER VALLEY...NEDERLAND...RED FEATHER LAKES...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK...FORT COLLINS...
HEREFORD...LOVELAND...NUNN...WEST PAWNEE GRASSLANDS...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...
PAWNEE BUTTES...RAYMER...STONEHAM...EATON...FORT LUPTON...
GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...
MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
742 PM MDT THU APR 13 2006

...RED FLAG WARNING IS CANCELLED FOR THE FRONT RANGE...PALMER 
DIVIDE AND NORTHEAST PLAINS OF COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING. 

WIND SPEEDS WILL CONTINUE TO DIMINISH THIS EVENING IN THE AREAS
COVERED BY THIS WARNING. FURTHERMORE VERY LOW RELATIVE HUMIDITIES
OBSERVED ACROSS THE AREA EARLY THIS EVENING...WILL GRADUALLY RISE
AS TEMPERATURES FALL WITH SUNSET. THEREFORE THE RISK OF WILDLAND 
FIRE GROWTH AND SPREAD WILL DECREASE SIGNIFICANTLY IN THE NEXT
HOUR OR TWO HOURS.


$$
BAKER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 13, 3:38 AM MDT, 45 minutes earlier.

Area forecast discussion, Apr 13, 3:38 AM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
338 AM MDT THU APR 13 2006

.SHORT TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL BE OVER THE AREA
THROUGH TONIGHT WITH DRY SSW FLOW IN THE LOWER OT MID LEVELS.
850-700 MB TEMPS SUPPORT AFTN HIGHS IN THE LOWER TO MID 80S ACROSS
MUCH OF NERN CO WHICH ARE 20-25 DEGREES ABOVE SEASONAL NORMALS.
RECORD HIGH AT DENVER IS 83 WHICH COULD BE TIED OR BROKEN THIS
AFTN.  OTHER CONCERN FOR THIS AFTN INTO THE EARLY EVENING HOURS WILL
BE FIRE DANGER IN THE FOOTHILLS AND OVER THE NERN PLAINS.  WINDS
WILL INCREASE BY MIDDAY WITH SPEEDS GENERALLY IN THE 15 TO 25 MPH
RANGE WITH SOME HIGHER GUSTS POSSIBLE IN THE FOOTHILLS WHICH
COMBINED WITH VERY LOW HUMIDITIES COULD LEAD TO RAPID FIRE GROWTH IF
A FIRE DOES START.  THUS WILL UPGRADE FIRE WEATHER WATCH TO WARNING
FOR LATE THIS MORNING INTO THE EARLY EVENING HOURS.

.LONG TERM DISCUSSION...STRONG WEST-SOUTHWESTERLY FLOW ALOFT IS
PROGGED FOR THE FORECAST AREA FRIDAY AND FRIDAY NIGHT.  A WEAK UPPER
TROUGH MOVES ACROSS SATURDAY...WITH NORTHWESTERLY FLOW ALOFT BEHIND
THE TROUGH DURING THE LATE AFTERNOON INTO EARLY SATURDAY EVENING.
OVERNIGHT SATURDAY...WEAK ZONAL FLOW ALOFT IS PROGGED.  THE QG
VERTICAL VELOCITY FIELDS SHOW UPWARD MOTION FRIDAY THROUGH ABOUT 18Z
SATURDAY.  PRETTY STRONG DOWNWARD MOTION IS INDICATED SATURDAY
AFTERNOON AND EVENING BEHIND THE TROUGH AXIS.   THE PRESSURE AND
WIND FIELDS HAVE A WEAK GRADIENT OVER US FOR MUCH OF FRIDAY.  BY
SATURDAY NIGHT IT TIGHTENS UP SOME WITH A PRETTY DECENT TROUGH EAST
OF THE MOUNTAINS BY DAWN SATURDAY.  AFTER THE UPPER TROUGH MOVES
OVER THE FORECAST AREA THE GRADIENT IS PRETTY GOOD FOR DOWNSLOPING
SATURDAY AFTERNOON.  IT RELAXES SOME SATURDAY NIGHT.  A FAIRLY
DECENT MOUNTAIN TOP STABLE LAYER DEVELOPS ON SATURDAY.  THERE IS
SOME DIRECTIONAL AS WELL AS SPEED SHEAR SO A HIGH CRITERIA EAST OF
THE DIVIDE IN THE MOUNTAINS AND FOOTHILLS IS MARGINAL.  OUT ON THE
PLAINS THE WINDS WILL BE PRETTY STIFF BUT BELOW CRITERIA FOR
HIGHLIGHTS.  HOWEVER...THE WINDS WILL LIKELY BE PROBLEMATIC IN
EXACERBATING THE FIRE WEATHER PROBLEM.  MOISTURE WISE...CROSS
SECTIONS IT VERY DRY IN THE LOWER LEVELS FOR THE PLAINS THROUGH ALL
THE PERIODS.  THERE IS SOME MID...BUT MOSTLY HIGH LEVEL MOISTURE
LATE FRIDAY AFTERNOON AND FRIDAY NIGHT.  THERE IS ANOTHER BATCH OF
UPPER LEVEL MOISTURE FOR THE PLAINS MID DAY SATURDAY WITH UPPER
TROUGH TROUGH AXIS PASSAGE.  IN THE MOUNTAINS...MOISTURE INCREASES
BY FRIDAY AFTERNOON...WITH DECENT MOISTURE PROGGED BY FRIDAY
EVENING.  THIS CONTINUES INTO SATURDAY AFTERNOON...THEN IT
DECREASES.   FOR POPS AND CONVECTION...THE POTENTIAL INSTABILITY ON
THE CROSS SECTIONS IS FAIR FRIDAY AND SATURDAY.  THE LAPSE RATES ARE
PRETTY STEEP FRIDAY AFTERNOON IN THE HIGH COUNTY...AND OVER THE
PLAINS FRIDAY EVENING.   BY SATURDAY ...THERE ARE CAPS IN PLACE AT
VARIOUS LEVELS.   THE CAP IS PRETTY PITIFUL ON THE FORECAST
SOUNDINGS...WITH THE BOUNDARY LAYER DEW POINTS PRETTY LOW AND A
NEARLY NON EXISTENT THETA-E RIDGE/MAXIMA OVER THE PLAINS SATURDAY
MORNING.  WILL KEEP SOME MINIMAL POPS IN OVER THE PLAINS PRIOR TO
TROUGH PASSAGE WITH ALL THE SYNOPTIC SCALE ENERGY AROUND...BUT THEY
WILL LIKELY CAUSE JUST VIRGA...WIND...AND A FEW LIGHTNING
STRIKES...AGAIN CREATING FIRE WEATHER STRESS.  IN THE
MOUNTAINS...THE MOUNTAIN TOP FLOW IS NOT CONDUCIVE TO OROGRAPHIC
ENHANCEMENT OF SNOWFALL FRIDAY NIGHT INTO SATURDAY BEFORE TROUGH
PASSAGE.  BY THE TIME THE WESTERLY/NORTHWESTERLY FLOW KICKS IN THE
MOISTURE IS DECREASING.  BY SATURDAY MORNING...THE 700 MB
TEMPERATURES DO COOL ENOUGH FOR SNOW IN THE MOUNTAINS.   WILL LET
THE LIKELY POPS GOING CAUSE THEY ARE ALREADY IN THERE ALONG WITH
THE ENERGY FORM THE TROUGH.  FOR TEMPERATURES...FRIDAYS HIGHS LOOK
SIMILAR TO THURSDAYS.  ON SATURDAY...A 4-6 C COOLER DOWN IS
PROGGED.  WILL NOT CHANGE THE LATER PERIODS.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...REF FLAG WARNING LATE THIS
MORNING THRU EARLY THIS EVENING FOR FOOTHILLS AND PLAINS BELOW 8000
FEET...ZONES 35..36..37..38>51.

&&

BK/RJK
Hazardous weather outlook, Apr 12, 10:58 AM MDT, 17 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1058 AM MDT WED APR 12 2006

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1058 AM MDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WEATHER SYSTEM WILL AFFECT THE AREA ON SATURDAY...BRINGING A
CHANCE OF SNOW TO THE MOUNTAINS AND A SLIGHT CHANCE OF THUNDERSTORMS
OVER THE PLAINS.  THERE WILL ALSO BE A SLIGHT CHANCE OF SHOWERS
ACROSS THE AREA ON MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/GARD...WFO BOULDER

Nearby

Red Flag Warnings in Colorado, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.